Daunorubicin induced Stevens-Johnson syndrome: A case report
Clinicians should consider the possible association of Daunorubicin with Stevens-Johnson syndrome (SJS), administer it with caution and promptly evaluate all subsequently developing cutaneous reactions with a high index of suspicion for Stevens-Johnson syndrome.

A 2-year-old male child diagnosed with precursor B-cell ALL underwent a multi-drug regimen remission induction chemotherapy as per the modified Berlin-Frankfurt-Münster (BFM) 90 ALL protocol. This consisted of vincristine 1.4mg/m2/dose intravenously once a week (D1,8), prednisolone 40mg/m2/day orally daily (D1-8), L-asparaginase 6000 Units/m2/dose intravenously q.a.d from D2 (a total of 3 doses), Methotrexate 8 mg/dose intrathecally once a week (D1,8) and Daunorubicin 30 mg/m2/dose intravenously on D8.

About 2 weeks after the initiation of the first induction chemotherapy, the patient developed cutaneous erythema around the face extending to the chest with ulceration of mucosal surfaces of the oropharynx which quickly progressed into confluent erythematous and necrotic eruption with blistering of the skin.

On systemic examination, the patient was febrile and there was the presence of vesiculobullous lesions over the face and neck region, sloughing of the lips and oral mucosa, and within the oral cavity covering less than 10% body surface area. Nikolsky's sign was positive.

The diagnosis of SJS was made on clinical grounds by a dermatological consultation.

His complete blood count suggested pancytopenia (hemoglobin—10 g/dl, total leukocyte count-700/Ul, platelet count-8000/Ul). His blood investigation suggested severe neutropenia (Absolute Neutrophil Count ?35). His serum albumin level was noted to be 2.8 g/dl and his serum alkaline phosphatase was 306 U/L. His urine routine examination showed 3+ urine sugar. Other biochemical test results were within normal limits initially.

The patient was admitted to the intensive care unit. A blood culture was sent which was positive for Pseudomonas aeruginosa and the patient was started on supportive antibiotics with injection Vancomycin and Gentamicin. In view of decreased counts, injection filgrastim 50 ?g was given subcutaneously once a day. The other supportive cares included wound care, fluid and electrolyte management, nutritional support, ocular care, temperature control, and pain management.

After stopping the chemotherapy, the patient's rash started to improve. The patient developed hospital-acquired pneumonia a few days after which was managed accordingly. Despite the intervention, the patient developed sepsis and he succumbed to his illness on the 6th day. The cause of death was reported to be septicemia.

Source: https://onlinelibrary.wiley.com/doi/10.1002/ccr3.4475?af=R
Like
Comment
Share